Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Non Motor PD symptoms/DBS surgery


  • Please log in to reply
3 replies to this topic

#1 trustandobey

trustandobey

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 01 May 2013 - 05:51 PM

Hi,

Recently my husband asked for meds to help his low sex drive. Incorrectly, he was prescriped wellbupropin to replace fluvoxamine which is for his impulse compulsive disorder/gambling, depression/anxiety symptoms of PD. He was told to stop fluvoxamine totally so he did. He had slurred speech, hallucinations/delirious symptoms so was hospitalized. He was diagnosed with Serotonin... withdrawals from fluvoxamine.. should not stop cold turkey..
Anyway, thank God, he is now stabilized and back to normal and he is back on PD meds Sinemet and amantadyne as well as fluvoxamine and clonazapene .. which has helped stabilize his non motor..

He is undergoing thru DBS surgery in May and would like different perspectives.. He will be off PD meds a day or two before the surgery( needs clarification/confirmation).. but should he continue to take Fluvoxamine and Clonazapene?

In the future... are there any natural treatments for Psychiatric symptoms of PD?

Thanks.

#2 MComes RPH

MComes RPH

    Board Certified Pharmacist

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,179 posts

Posted 07 May 2013 - 11:40 AM

Since "natural" meds are not mandated by the FDA, there are many interactions and overdoses which go un-noticed. I had a family member that had to have a knee replacement and snuck St. Johns Wart into the hospital (says it helps her anxiety). They gave her meds in the hospital that interacted with it, and she was calling the police from her room saying they were keeping her there against her will.
As far as keeping on the 2 meds , you will have to ask the Dr about that. Some say yes while others say no.
As far as the sexual drive. The main thing you need to figure out is whether it is due to medication or due to disease state. When you find that out, you will know which way to go. Either add med or take med away.
I hope this helped. If you have any other questions before the surgery, let me know.
If not, tell him good luck and let us know how it goes.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#3 MComes RPH

MComes RPH

    Board Certified Pharmacist

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,179 posts

Posted 07 May 2013 - 11:42 AM

Crowns were put in yesterday with no novacaine thank god. She also was able to get impressions made for the partial dentures. However when I fed her dinner last night she was grinding like crazy with each bite of food. It sounded like she was chewing glass. I called the dentist this morning and she said she was positive the crowns were the right fit so I should wait and let her get adjust to them. Once the dentures are received and she would by then have a full set of teeth then everything will be aligned. I don't know how long I can wait for that to happen.

I have slowly increased her Stalevo dose back up from 125mg 3 times a day to 150mg morning and afternoon while leaving 125mg at night. She was doing better as far as her balance and ability to get up by herself again with very little grinding until yesterday. Yes, my mom is the one who grinds her teeth from excess PD meds. What I did do differently this time is eliminate the 2am Sinemet dose and I think as a whole she was just on too many mg of PD meds while I kept concentrating on just how much she was taking from Stalevo even though they are crushed and absorbed too quickly. She still moans and groans but at least no grinding afterwards until.... yesterday.

Yes a good pharmacist is hard to find and your town is lucky to have you. So are we with your valuable info. Thanks a lot!


Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#4 MComes RPH

MComes RPH

    Board Certified Pharmacist

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,179 posts

Posted 07 May 2013 - 11:45 AM

Sorry, this went under wrong topic. Does not have to do with DBS question.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users